Title: A new approximation for a general shear inviscid flow past a circle

Authors: Emmanuel Dériat

Addresses: SNCF, Direction de l'Ingénierie, 6, avenue François Mitterrand 93574, La Plaine Saint Denis Cedex, France

Abstract: This paper deals with 2D, inviscid, incompressible and rotational flows perturbed by a circle and Joukowski profiles. A new approximation of the streamfunction corresponding to a perturbed parabolic velocity profile is given and compared with Nagamatsu approximated solution. Our solution is better in the sense that the rotational is kept zero on the body since it is zero on the streamline coming from the infinity and leading to the front stagnation point; it is nevertheless an approximation because the vortex is not conserved on other 'streamlines' except at infinity. The concept of generalised complex velocity potential, is given.

Keywords: shear flow; inviscid flow; circles; Milne-Thomson; circle theorem; rotational flow; incompressible flow.

DOI: 10.1504/IJAD.2014.057800

International Journal of Aerodynamics, 2014 Vol.4 No.1/2, pp.4 - 9

Published online: 05 Jul 2014 *

Full-text access for editors Full-text access for subscribers Purchase this article Comment on this article